Alert archive / Oklahoma / Wind Advisories in 2022

Wind Advisory 2, NWS Norman, OK

January 19, 202214 counties in Oklahoma

NWS Norman, OK issued this wind advisory at Jan 19, 2022, 1:04 PM CST for 14 counties in Oklahoma. It was in force for 116 min.

The area

The counties it named.

The facts

Issued
Jan 19, 2022, 1:04 PM CST (19:04 UTC)
Expired
Jan 19, 2022, 3:00 PM CST
In force
116 min
Issued by
NWS Norman, OK

Counties Blaine County, OK, Caddo County, OK, Canadian County, OK, Cleveland County, OK, Comanche County, OK, Custer County, OK, Dewey County, OK, Grady County, OK, Kingfisher County, OK, Kiowa County, OK, Logan County, OK, McClain County, OK, Oklahoma County, OK, Washita County, OK

The radar

The Norman radar (KTLX), 83 km from the middle of the area, began a volume at 19:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 7.1 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2022-01-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2022-01-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 32 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
901 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
32 m²/s²
0-3 km storm-relative helicity
170 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

920 
WWUS74 KOUN 191904
NPWOUN

URGENT - WEATHER MESSAGE
National Weather Service Norman OK
104 PM CST Wed Jan 19 2022

OKZ015>019-022>025-027>029-035-038-192100-
/O.NEW.KOUN.WI.Y.0002.220119T1904Z-220119T2100Z/
Dewey-Custer-Blaine-Kingfisher-Logan-Washita-Caddo-Canadian-
Oklahoma-Grady-McClain-Cleveland-Kiowa-Comanche-
Including the cities of Seiling, Vici, Taloga, Leedey, 
Weatherford, Clinton, Watonga, Geary, Okeene, Kingfisher, 
Hennessey, Okarche, Guthrie, Cordell, Burns Flat, Sentinel, 
Anadarko, Hinton, Yukon, Concho, El Reno, Mustang, Oklahoma City,
Chickasha, Tuttle, Purcell, Newcastle, Blanchard, Norman, Moore, 
Hobart, Snyder, and Lawton
104 PM CST Wed Jan 19 2022

...WIND ADVISORY IN EFFECT UNTIL 3 PM CST THIS AFTERNOON...

* WHAT...North winds 25 to 30 mph with gusts up to 45 mph.

* WHERE...Portions of central, northwest, southwest and western 
  Oklahoma.

* WHEN...Until 3 PM CST this afternoon.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this wind advisory went out at Jan 19, 12:14 PM CST, 50 minutes earlier.

Area forecast discussion, Jan 19, 12:14 PM CST, 50 minutes before
Area Forecast Discussion
National Weather Service Norman OK
Issued by National Weather Service Tulsa OK
1214 PM CST Wed Jan 19 2022

...New SHORT TERM, AVIATION, UPPER AIR...

.SHORT TERM...
(This afternoon through Tonight)
Issued at 1145 AM CST Wed Jan 19 2022

Current forecast remains on track. Debated whether to expand low
pops across portions of southern OK early this afternoon but
given dry subcloud layer expect measurable precip chances to
remain low. Subsidence in the wake of the strong PV anomaly moving
across southern OK should further limit precip chances as sub-
freezing air makes it into central and southeast OK late this
afternoon. Gusty winds will continue across central OK into
northwest TX this afternoon as 1045mb high edges into the northern
Plains. We will continue to see some gusts above 40 mph at times
but these should gradually diminish as winds in the 925mb layer
slowly shift east.

By tonight, another weak disturbance will approach from the west and
northwest. Latest guidance keeps the stronger lift across the
Panhandle and with very dry air below cloud base expect only a few
light flurries, if that, reaching the ground.

&&

.LONG TERM...
(Thursday through Tuesday)
Issued at 249 AM CST Wed Jan 19 2022

High temperatures on Thursday will be the coldest during the work
week. A north wind should relax during the afternoon, but very cold
wind chills can be expected Wednesday night through Thursday
morning.  Will also mention of chance of snow flurries across
western Oklahoma Thursday morning, with better lift shifting east
and south during the day.

Clouds will decrease Thursday night.  This along with rather light
winds will result in very good radiational cooling.  Single digit
lows are expected across northern Oklahoma with lower teens across
southern Oklahoma and northern Texas.

Southerly winds will return to most areas on Friday but temperatures
will remain about 10 degrees below average.

Dry northwest flow aloft is anticipated over the weekend with a
a return of slightly above average temperatures by Sunday.

A low over the southwestern U.S. is expected open and move across
the Texas late Monday through early Tuesday.  This may bring a
chance of light rain to southern Oklahoma and northern Texas.
Another shot of cold air may arrive around Tuesday.

&&

.AVIATION...
(18Z TAFS)
Issued at 1145 AM CST Wed Jan 19 2022

MVFR ceilings impacting central OK terminals and KLAW expected to
lift to VFR shortly after valid time begins. Lower cloud deck
will linger a bit longer at KSPS as cold air deepens behind
exiting front. Some light echoes noted on radar but dry subcloud
layer will prevent any surface impacts. Gusty north winds
expected into the overnight with strong low level cold advection
and tight pressure gradient being maintained.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  37  15  27  12 /  20   0   0   0
Hobart OK         40  16  30  11 /  10   0  10   0
Wichita Falls TX  45  20  34  14 /   0   0  10   0
Gage OK           35  11  29   9 /   0  20  10   0
Ponca City OK     34  11  27   9 /  10   0   0   0
Durant OK         52  20  34  18 /  20   0   0   0

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...None.
TX...None.
&&

SHORT TERM...99
LONG TERM....06
AVIATION...99
Hazardous weather outlook, Jan 19, 12:19 PM CST, 45 minutes before
Hazardous Weather Outlook
National Weather Service Norman OK
1219 PM CST Wed Jan 19 2022

OKZ004>048-050>052-TXZ083>090-201830-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
1219 PM CST Wed Jan 19 2022

This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western north
Texas.

.DAY ONE...Today and Tonight...

.Winter Weather...
There is a chance of a light wintry mix this afternoon across
portions of central and southeast Oklahoma. Light snow and
flurries are possible tonight across mainly northwest Oklahoma.

.Wind Chill...
A gusty northerly wind, will combine with temperatures in the
teens, to produce single digit wind chill values tonight.

.Fire Weather...
Although much colder, windy and dry conditions may elevate
fire weather conditions across parts of western and northern
Oklahoma and western north Texas this afternoon.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday...

.Wind Chill...
Single digit wind chill values are expected Thursday and Friday
mornings.

.Fire Weather...
Elevated fire weather is possible for a small area of northern
Texas Thursday and northwest Oklahoma Friday.

Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.

Nearby

Wind Advisories in Oklahoma, 2022Every wind advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.